MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTURE CUTTER; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. SUTURE CUTTER; ACCESSORIES,ARTHROSCOPIC
Model Number 72202589
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during surgery the suture cutter was dull and poor of sharpness.No delay and there was no back up available.Although no backup device is reported, there is no information that reasonably suggests a procedure cancellation, change in surgical technique nor use of competitor device occurred.No patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: one 72202589 suture cutter used for treatment, was not returned for evaluation.Due to product unavailability, investigation was limited.If further information becomes available, the complaint may be revisited.Instructions for use contains recommendations and precautionary statements for proper use of product.This reusable instrument includes recommendation for periodic maintenances.The consumable carbide components may become gritty causing friction.Instructions for use covers cleaning methods and discusses care with removable components.Demineralized water may help avoid mineral deposits.Antimicrobial lubricant soaks aid with the movement freeing of stiffened instrument parts.Dulled cutters are subject to malfunction including binding and breakage.Complaint history review for the lot number reported indicated no similar allegations.Batch review did not indicate a condition, product or procedure failure that supported the allegation.There is no indication that product specifications were not met upon release to distribution.

Brand Name
SUTURE CUTTER
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key10037158
Report Number1219602-2020-00748
Device Sequence Number2986895
Product Code NBH
UDI-Device Identifier03596010652447
UDI-Public03596010652447
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202589
Device Catalogue Number72202589
Device Lot Number52650
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2020
Supplement Date Received by Manufacturer06/03/2020
Initial Report FDA Received Date05/07/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1